Discussions that mention atenolol

High & Low Blood Pressure board


Do you know your evening blood pressure? Most people's blood pressure increases throughout the day, so you can usually find your "normally" high blood pressure reading during the evening.

Meds, like Atenolol, try to block the body hormones that cause a rapid heartbeat, heart palps, skipped beats, etc. So...... by getting off of Atenolol, a Beta Blocker, you've removed some of the protection you had against heart rhythm problems.
Hi,

Personally, I'd give it a bit longer. I took Atenolol initially for HBP but the palpitations are now almost gone and that was about two months ago. I can still feel my heart beating occasionally but nowhere as bad.

Marantz.
hi morgan99...like marantz said id give it a bit longer i was on 100 mgs of atenolol a day for a lot of years was reduced by half a few months ago and it took a good few weeks for my heart to get used to it ..give it another couple of weeks ....

as far as im led to believe from my g.p ,beta -blockers actually blocks adrenaline ...adrenaline being the main culprit of fast/rapid heart beats ....my prob was atenolol was causing my heart rate to fall into the 40s and i did not feel so good ..even when i was panic/anxious my b.p would rise but my heart rate never went above 60 ...

if in a few weeks if your still having probs talk to your g.p maybe you can get a different small dose beta -blocker to take away the annoying heart beat probs ..

sally
Morgan, I am in my sixth week getting off Atenolol and some mornings I still get the head squeeze and ear ringing, so I know it's still in my system, each week much less, so it's moving in the right direction, but it does raise the BP as it leaves our system. I was switched to DiltiazemCD when taken off Atenolol, but still had the rapid heart beats and other things this "lovely" Atenolol withdrawal causes.

As an aside, I am also on Lisinopril and HCTZ. All low doses. But if it helps you a little, I have never had any problems with Lisinopril, no swelling, coughing, etc. All pill's side effects are different for each person. The Lisinopril may help your heartbeat symptoms, if your doctor recommended it when you got off Atenolol, you might want to try it.
Hi everyone, thanks for all your insight on my problem, today is the first day since being off the Atenolol that I haven't had the rapid heartbeat, (almost 3 weeks by now) I went to the the Dr. yesterday and my BP was 124/84, I was so relieved!! I wanted to find out what it was first so I would know what to tell her, she asked how the Lisinipril was doing and I told her I hadn't started it yet! she seemed almost like I was her school kid who hadn't turned in her homework! Bad girl!! I told her I wanted to get the Atenolol completely out of my system, I was surprised when she said, OK, just keep checking it, see you next year!! Fine with me!! P.S. My girlfriend gave me a quarter of Xanax before I went, so I was much more calmer than usual , I'm sure that helped! Well take care all, Morgan ;)
I am having a similar experience... I started weaning myself off Atenolol in August. I see now that I really should never have been put on it! 3 years of 50 mg. a day. I'm down to mere crumbs of it a day. probably about 4 or 5 mg. It was 125/68 after the first two weeks at 1/2 dose. My b/p last night was 124/70. I'm about 2 months into getting off of it. So, If I'm getting these readings while almost completely off it, I have to wonder why I was put on it to begin (139/86 is what it said in the dr.'s office 3 years ago & I did my best to inform him I have the white coat thing going on.) It's been a nightmare getting off it slowly as I have been, I cannot imagine how people do it faster!

You're not alone tho. Glad you are free from it & have a nice b/p number too!